Illinois Journal of Mathematics

On $2$-class field towers of some real quadratic number fields with $2$-class groups of rank $3$

A. Mouhib

Full-text: Open access

Abstract

We construct an infinite family of real quadratic number fields with class group of $2$-$\operatorname{rank} =3$, $4$-$\operatorname{rank} =1$ and finite Hilbert $2$-class field tower.

Article information

Source
Illinois J. Math., Volume 57, Number 4 (2013), 1009-1018.

Dates
First available in Project Euclid: 1 December 2014

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1417442559

Digital Object Identifier
doi:10.1215/ijm/1417442559

Mathematical Reviews number (MathSciNet)
MR3285864

Zentralblatt MATH identifier
1302.11090

Subjects
Primary: 11R29: Class numbers, class groups, discriminants 11R32: Galois theory 11R37: Class field theory

Citation

Mouhib, A. On $2$-class field towers of some real quadratic number fields with $2$-class groups of rank $3$. Illinois J. Math. 57 (2013), no. 4, 1009--1018. doi:10.1215/ijm/1417442559. https://projecteuclid.org/euclid.ijm/1417442559


Export citation

References

  • A. Azizi and A. Mouhib, Sur le rang du 2-groupe de classes de $\bold Q(\sqrt{m},\sqrt d)$ où $m=2$ ou un premier $p\equiv1\pmod4$, Trans. Amer. Math. Soc. 353 (2001), no. 7, 2741–2752.
  • E. Benjamin and F. Lemmermeyer, Real quadratic fields with abelian $2$-class field tower, J. Number Theory 73 (1998), 182–194.
  • E. Benjamin and C. Snyder, Real quadratic number fields with $2$-class groupe of type $(2,2)$, Math. Scand. 76 (1995), 161–178.
  • F. Gerth, Quadratic fields with infinite Hilbert 2-class field towers, Acta Arith. 106 (2003), 151–158.
  • E. S. Golod and I. R. Shafarevich, On the class field tower, Izv. Akad. Nauk SSSR Ser. Math. 28 (1964), 261–272 (in Russian). English translation in AMS Transl. 48 (1965), 91–102.
  • F. Hajir, On a theorem of Koch, Pacific J. Math. 176 (1996), no. 1, 15–18.
  • F. Hajir, Correction to “On a theorem of Koch," Pacific J. Math. 196 (2000), no. 2, 507–508.
  • S. Kuroda, Über den Dirichletschen Körper, J. Fac. Sci. Imp. Univ. Tokyo Sect. I 4 (1943), 383–406.
  • F. Lemmermeyer, On $2$-class field towers of some imaginary quadratic number fields, Abh. Math. Semin. Univ. Hambg. 67 (1997), 205–214.
  • F. Lemmermeyer, Higher descent on Pell conics. I. From Legendre to Selmer, available at \arxivurlarXiv:math/0311309v1.
  • A. Mouhib, On the parity of the class number of real multiquadratic number fields, J. Number. Theory 129 (2009), 1205–1211.
  • A. Mouhib, Sur la borne inférieure du rang du 2-groupe de classes des corps multiquadratiques réels, Canad. Math. Bull. 54 (2011), 330–337.
  • L. Rédei, Die Anzahl der durch 4 teilbaren Invarienten der Klassengruppe eines beliebigen quadratischen Zahlkörpers, Math. Naturwiss. Anz. Ungar. Akad. d. Wiss. 49 (1932), 338–363.
  • L. Rédei and H. Reichardt, Die Anzahl der durch 4 teilbaren Invarienten der klassengruppe eines beliebigen quadratischen Zahlkörpers, J. Reine Angew. Math. 170 (1933), 69–74.